Alert archive / Maine / Gale Warnings in 2018

Gale Warning 3, NWS Gray, ME

January 8, 2018

NWS Gray, ME issued this gale warning at Jan 8, 2018, 3:07 AM EST. It took effect at Jan 8, 2018, 10:00 AM EST. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2018, 3:07 AM EST (08:07 UTC)
In effect from
Jan 8, 2018, 10:00 AM EST
Expired
Jan 9, 2018, 8:46 PM EST
In force
35 hr
Issued by
NWS Gray, ME

The text

As transmitted.

077 
WHUS71 KGYX 080807
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
307 AM EST Mon Jan 8 2018


ANZ151-153-082215-
/O.CAN.KGYX.SC.Y.0001.000000T0000Z-180108T1900Z/
/O.NEW.KGYX.SC.Y.0002.180108T1500Z-180110T0000Z/
Penobscot Bay-Casco Bay-
307 AM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST TUESDAY...

The National Weather Service in Gray has issued a Small Craft
Advisory, which is in effect from 10 AM this morning to 7 PM EST
Tuesday.

* WINDS...West 15 to 25 kt with gusts up to 35 kt.

* SEAS...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ150-152-154-082215-
/O.UPG.KGYX.SC.Y.0001.000000T0000Z-180108T1900Z/
/O.NEW.KGYX.GL.W.0003.180108T1500Z-180110T0000Z/
/O.UPG.KGYX.GL.A.0002.180108T1900Z-180109T0500Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
307 AM EST Mon Jan 8 2018

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
TUESDAY...

The National Weather Service in Gray has issued a Gale Warning,
which is in effect from 10 AM this morning to 7 PM EST Tuesday.
The Small Craft Advisory is no longer in effect. The Gale Watch
is no longer in effect.

* WINDS...West 20 to 30 kt with gusts up to 40 kt.

* SEAS...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
5 follow-up statements
102 
WHUS71 KGYX 082022
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
322 PM EST Mon Jan 8 2018



ANZ150-152-154-091030-
/O.CON.KGYX.GL.W.0003.000000T0000Z-180110T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
322 PM EST Mon Jan 8 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY...

* WINDS...West 15 to 25 kt with gusts up to 35 kt.

* SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-091030-
/O.CON.KGYX.SC.Y.0002.000000T0000Z-180110T0000Z/
Penobscot Bay-Casco Bay-
322 PM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* WINDS...West 10 to 20 kt with gusts up to 30 kt.

* SEAS...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
436 
WHUS71 KGYX 090207
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
907 PM EST Mon Jan 8 2018

ANZ152-154-091615-
/O.CAN.KGYX.GL.W.0003.000000T0000Z-180110T0000Z/
/O.NEW.KGYX.GL.W.0004.180109T1500Z-180110T0000Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
907 PM EST Mon Jan 8 2018

...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY...

The National Weather Service in Gray has issued a Gale Warning,
which is in effect from 10 AM to 7 PM EST Tuesday.

* WINDS...West 15 to 25 kt with gusts up to 35 kt.

* SEAS...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ150-091615-
/O.CON.KGYX.GL.W.0003.000000T0000Z-180110T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
907 PM EST Mon Jan 8 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY...

* WINDS...West 15 to 25 kt with gusts up to 35 kt.

* SEAS...6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-091615-
/O.CON.KGYX.SC.Y.0002.000000T0000Z-180110T0000Z/
Penobscot Bay-Casco Bay-
907 PM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* WINDS...West 10 to 20 kt with gusts up to 30 kt.

* SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
100 
WHUS71 KGYX 090805
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
305 AM EST Tue Jan 9 2018


ANZ152-154-092215-
/O.EXB.KGYX.SC.Y.0002.000000T0000Z-180110T0200Z/
/O.CAN.KGYX.GL.W.0004.180109T1500Z-180110T0000Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
305 AM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gray has issued a Small Craft
Advisory, which is in effect until 9 PM EST this evening. The
Gale Warning has been cancelled.

* WINDS...West 15 to 25 kt with gusts up to 35 kt.

* SEAS...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ150-092215-
/O.EXT.KGYX.GL.W.0003.000000T0000Z-180110T0200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
305 AM EST Tue Jan 9 2018

...GALE WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WINDS...Northwest 20 to 30 kt with gusts up to 40 kt.

* SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-092100-
/O.EXT.KGYX.SC.Y.0002.000000T0000Z-180109T2100Z/
Penobscot Bay-Casco Bay-
305 AM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...West 10 to 20 kt with gusts up to 35 kt.

* SEAS...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
779 
WHUS71 KGYX 092008
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
308 PM EST Tue Jan 9 2018



ANZ150-100200-
/O.CON.KGYX.GL.W.0003.000000T0000Z-180110T0200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
308 PM EST Tue Jan 9 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WINDS...Northwest 20 to 25 kt with gusts up to 35 kt.

* SEAS...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-100500-
/O.EXT.KGYX.SC.Y.0002.000000T0000Z-180110T0500Z/
Penobscot Bay-Casco Bay-
308 PM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...Northwest 10 to 20 kt with gusts up to 30 kt.

* SEAS...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ152-154-100500-
/O.EXT.KGYX.SC.Y.0002.000000T0000Z-180110T0500Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
308 PM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...Northwest 15 to 25 kt with gusts up to 30 kt.

* SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
824 
WHUS71 KGYX 100146
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
846 PM EST Tue Jan 9 2018

ANZ150-100800-
/O.CAN.KGYX.GL.W.0003.000000T0000Z-180110T0200Z/
/O.EXB.KGYX.SC.Y.0002.000000T0000Z-180110T0800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
846 PM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gray has issued a Small Craft
Advisory, which is in effect until 3 AM EST Wednesday. The Gale
Warning has been cancelled.

* WINDS...Northwest 15 to 25 kt with gusts up to 30 kt.

* SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ153-154-100300-
/O.CAN.KGYX.SC.Y.0002.000000T0000Z-180110T0500Z/
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
846 PM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gray has cancelled the Small
Craft Advisory.

$$

ANZ151-152-100800-
/O.EXT.KGYX.SC.Y.0002.000000T0000Z-180110T0800Z/
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
846 PM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST WEDNESDAY...

* WINDS...Northwest 15 to 25 kt.

* SEAS...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 7, 9:24 PM EST, 5 hours 43 minutes earlier.

Area forecast discussion, Jan 7, 9:24 PM EST, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Gray ME
924 PM EST Sun Jan 7 2018

.SYNOPSIS...
As high pressure moves east tonight and Monday, expect warming
temperatures. A trough moving by on Monday will produce some
light snow, mainly for northern areas. Temperatures may warm
above freezing on Tuesday before a cold front on Tuesday brings
a return to cold temperatures briefly. Much warmer weather is
expected Thursday and Friday with rain likely.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
925 PM Update...Little change to the going forecast. A
developing low level jet and an abundance of cloud cover are
allowing temperatures to slowly rise this evening. This should
continue to be the case overnight. Otherwise, WAA-induced light
snow across northeast NY and northwest VT will move eastward
over the next few hours - mainly affecting northern NH and the
western ME mountains overnight. However, some locations as far
southeast as the coastal plain may see a dusting as well.

6 PM Update...Have updated the forecast this evening, mainly to
increase PoPs overnight for snow showers, mainly over the
mountains. Warm air advection will increase late this evening
and overnight and should allow for the development of snow
showers, with even the coastal plain likely getting a shot at
some. A few areas, mainly in the mountains may pick up an inch
or so.

Previously...

Cirrus out ahead of a sfc wave diving SE across Ontario
today will work in from the NW to SE this evening, as winds sfc
winds shift over to SW ahead of the low as well. Overall, winds
will generally be light but should be enough to limits temps
from falling too much, and most of that fall will be withing a
few hours of sunset as the gradient tightens a bit later
tonight. So expecting to see temps pretty close to lows late
this evening before temps steady out and even begin to rise
after midnight. These will generally be in the single digits
above zero in most spots, with a few spots below zero in NW ME.
Light snow will begin to move into nrn zones, mostly after
midnight and maybe shift south into the foothills by daybreak,
although this will be very light, and may struggle to reach the
ground given dry layer in the lower atmosphere. Models are
suggesting some precip develops along the mid-coast which may be
a result of coastal convergence, and could be overdone, but
would not be surprised if we see some very light snow there late
as well.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
SW flow will persist through the day on Monday as the sfc low
tracks to the east, just south of James Bay. Should see a
period or occasional light snow across the nrn half of the CWA
during the day on Monday, where better forcing will produce 1-2"
for the most part, although may see slightly higher amounts
along the Canadian border. Across the central CWA from just
south of the White Mountains east to the Midcoast will likely
see around an inch, and across SW ME and srn NH snowfall amounts
will generally be less than an inch, and for far srn NH, may
not see anything more than a few snow showers. Highs will seem
quite warm, rising into the mid 20s N to the low 30s in the
warmest parts of srn NH and SW ME.

The bulk of the snow should fall during the daylight hours
Monday, with any snow moving out in the early evening, except
for upslope SHSN in the mtns, where some additional
accumulations will be possible. Temps will not fall off too
much Monday night as trough axis stays to the west overnight
and colder air will wait until it moves in. So expect lows in
the 15-25 range Tue night.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Looks like a substantial January thaw is coming for the last
half of the week along with some rain. It won't last too long,
though, as we get some more cold air for this weekend and
possibly some icy conditions.

As low pressure moves off to the northeast on Tuesday a cold
front moves through New England. Well, we say a cold front, but
nothing could ever be that simple with New England weather. In
reality it is a series of minor wind shifts each with a slight
temperature drop behind it at least aloft. But considering winds
behind the front are out of the northwest, we will see
downsloping conditions on the coastal plain so temperatures will
likely warm above freezing for the first time since before
Christmas. But eventually the colder air wins out Tuesday
evening and we should see some pretty good radiational cooling
conditions Tuesday night as high pressure moves in from the
west. Air mass is not as cold or dry as our last several, so
lows will only be in the teens to single digits. The high shifts
east Wednesday with temperatures warming up to around 30
degrees.

Leading edge of warm advection aloft brings a round of light
snow Wednesday night into early Thursday morning. This will
primarily affect northern parts of the area, but there is a
chance we could get some snow all the way south to the
Massachusetts border. Accumulations should be light, generally
less than an inch to as much as 2 inches in the mountains. After
the snow moves through, temperatures will begin to warm rather
dramatically. Southwest winds bring 925MB temperatures up to +8C
or so. Although cold snow pack remains on the ground, a
southwest flow should generally promote decent mixing (a
southeast flow not so much), and we expect temperatures to rise
into the 40s area wide. Would not be surprised at all to see
some 50 degree readings. These are temperatures not seen in more
than a month. Even nighttime temperatures Thursday night will
stay warm, in the mid 30s to low 40s. Should see some fog
forming by then as dewpoints rise into the 30s to low 40s over a
cold snow pack. A northern stream trough moves by Thursday night
into Friday and taps into a bit of southern stream moisture
being pumped northward around the western Atlantic ridge. This
should bring us a period of rain with about an inch possible.
Should not see any flooding issues with this, as our dry snow
pack should soak this up nicely. Only issues would be with poor
drainage areas due to snow covered culverts and storm drains.

Forecast gets quite a bit more complex Friday night into
Saturday. Models are not in great agreement on how far south to
drop the cold front behind Friday's wave, and the temperature
contrast is stark. The GFS drops the cold front clear into
southern New England while the ECMWF holds it in the Saint
Lawrence Valley. Temperatures behind the front are quite cold,
while ahead of it they will be very warm, so where this front
winds up is a crucial piece of the forecast that affects almost
everything else. For example, GFS forecasts a high of 25 in
Portland on Friday. The ECMWF says 50. With precipitation
arriving from the southwest with the next wave moving in,
temperature forecasts will be critical in determining
precipitation type. If the front does make its way south before
the next wave arrives on Saturday, then we will have cold air
damming in place which will bring an increased chance of
freezing rain to the coastal plain of Maine and New Hampshire,
while snow falls in the mountains. If the front holds up in the
Saint Lawrence Valley, then we will see even warmer temperatures
on Saturday than were seen Thursday/Friday, generally in the mid
50s. For what it's worth, the CMC takes a similar path as the
GFS with a strong cold air damming signal, but temperatures
behind the front are not as cold.

Took a look at the spaghetti plots of the GFS ensemble members
to get an idea of how much support the GFS had from its
ensembles. The spaghetti plot was a tangled mess. A few of the
GFS members do agree with the operational ECMWF, but most of
them do bring the front through first, which again would keep
our area dammed. The ECMWF for its part has been on the western
edge of its ensemble members, so it is perhaps the ECMWF which
should be taken with a huge grain of salt.

Another factor when considering temperature forecasts from our
standard SuperBlend is the impact of bias corrected forecasts.
These bias corrections are strongly negative right now as our
New Year's cold spell over-performed by 10 to 15 degrees. Thus
the bias corrections still want to pull temperatures down that
much. But by Saturday we will be in an entirely new weather
pattern and the old bias corrections will have lost their value.
So a more realistic SuperBlend would have to discount the bias
corrected values in favor of a more pure blend of available
models.

For the official forecast, I ended up with something pretty
close to ConsAll, the pure blend of models without bias
corrections. This drops temperatures just below freezing in the
foothills before the precipitation arrives and holds it in the
low 30s on Saturday. The coast and southern New Hampshire are up
near 40. Precipitation type is rain for the coast and southern
New Hampshire, while rain and freezing rain are both included
in the forecast for the interior coastal plain. Further north in
the mountains precipitation type is snow. But the uncertainty
in the forecast for Saturday is quite high, from temperatures to
precipitation type, and that is something that is difficult to
portray in the deterministic forecast.

Beyond Saturday we turn colder again.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Short Term...VFR conditions early, then dropping to MVFR with
occasional IFR late tonight and on Monday into Mon evening,
before returning to VFR late Mon night, expect at KHIE.

Long Term...Should be VFR Tuesday with the exception of some
MVFR in the mountains which break up by evening. A chance of
snow arrives Wednesday night with MVFR to IFR conditions
possible, especially in the north. Thursday could break into VFR
conditions, but could see MVFR to IFR ceilings develop in a
warm and increasingly moist southwest flow. These IFR conditions
will be more on than off through the weekend.

&&

.MARINE...
Short Term...SCA continues to run overnight, and has been
extended into Monday. A gale watch is in effect Monday
afternoon and Monday evening for the ocean waters.

Long Term...Winds diminishing Tuesday night as high pressure
moves by. Southwest flow develops behind the high on Wednesday
and continuing through Friday. A cold front may drop into the
Gulf of Maine Friday night.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from Monday afternoon through Monday evening for
     ANZ150-152-154.
     Small Craft Advisory until 2 PM EST Monday for ANZ150>152-154.

&&

NEAR TERM...Ekster
SHORT TERM...Cempa
LONG TERM...Kimble
Hazardous weather outlook, Jan 8, 3:04 AM EST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
304 AM EST Mon Jan 8 2018

MEZ007>009-012>014-018>028-NHZ001>015-090815-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
304 AM EST Mon Jan 8 2018

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Expect a warm up this week, with rain likely by Thursday into
Friday. A cold front may drop south Friday bringing subfreezing
temperatures back into the area just in time for the next wave of
low pressure to move by. This could produce some freezing rain
especially for interior sections, as well as some accumulating
snowfall in the mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-152-154-090815-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
304 AM EST Mon Jan 8 2018

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
TUESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151-153-090815-
Penobscot Bay-Casco Bay-
304 AM EST Mon Jan 8 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:07 AM ESTSmall Craft AdvisoryGYX48 hr

Nearby

Gale Warnings in Maine, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.